# SDR Y2PA2018092200029

- Difficulty date: September 22, 2018
- Submitted: September 27, 2018
- Operation: Air carrier
- Aircraft: N726US
- Make and model: Boeing 727223
- Aircraft serial: 44269
- Aircraft time: 67,259 hours, 37,915 cycles
- Engine: Pwa JT8D17
- Engine time: 40,239 hours, 31,144 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 633766
- Part serial: 0711
- Condition: Failed
- Location: Nr 1
- Component: Engine, Pwa, JT8D17
- Component part number: JT8D
- Stage of operation: CR
- How discovered: V
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

CREW REPORTED – EXPERIENCED SEVERAL ABNORMAL AIRCRAFT VIBRATIONS.  DISCUSSED WITH CREW.  DECLARED AN EMERGENCY.  LANDED AT NEAREST SUITABLE AIRPORT USING NORMAL PROCEDURES. USA JET MAINTENANCE WAS SENT TO KAFW TO TROUBLESHOOT PROBLEM.  UPON INSPECTION OF THE #2 ENGINE METAL SHAVINGS WERE FOUND IN THE INLET.  THE FRONT ACCESSORY COVER WAS REMOVED, AND IT WAS FOUND THAT THE #1 BEARING HAD FAILED. THIS WAS THE CAUSE OF THE VIBRATION IN FLIGHT.  THE #2 ENGINE IS BEING REPLACED AND THE ENGINE SHOP WILL SEEK TO DETERMINE THE CAUSE OF THE #1 BEARING FAILURE. NOTE: C1 FAN DISK WAS REPLACED AT SHOP VISIT WHICH WOULD HAVE NECESSITATED THE INSPECTION OF THE #1 BEARING FOR SERVICEABILITY. A SUPPLEMENTAL REPORT WILL BE FILED IF THE ENGINE SHOP CAN DETERMINE A CAUSE FOR THE #1 BEARING FAILURE WITH SOME DEGREE OF CERTAINTY. THIS ENGINE IS ON LEASE TO USA JET AIRLINES AND THE #1 BEARING MANUFACTURER, PART NUMBER AND SERIAL NUMBER ARE NOT IMMEDIATELY AVAILABLE. REPORT IS BEING FILED WITHOUT THIS INFORMATION TO MEET THE FAR 121 REPORTING REQUIREMENTS FOR AN INCIDENT SUCH AS THIS. A SUPPLEMENTAL REPORT SHALL BE FILED ONCE THIS INFORMATION IS MADE AVAILABLE BY THE ENGINE LESSOR.
